Alert archive / Colorado / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 60, NWS Pueblo, CO

June 3, 2019Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 3, 2019, 3:53 PM MDT for Baca County, Colorado. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2019, 3:53 PM MDT (21:53 UTC)
Expired
Jun 3, 2019, 4:30 PM MDT
In force
37 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 183 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 4:30 PM MDTHAIL 19 S Springfield, CO
Jun 3, 4:32 PM MDTHAIL 110 S Springfield, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:53 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2019-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2019-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

183 
WUUS55 KPUB 032153
SVRPUB
COC009-032230-
/O.NEW.KPUB.SV.W.0060.190603T2153Z-190603T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
353 PM MDT Mon Jun 3 2019

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Central Baca County in southeastern Colorado...

* Until 430 PM MDT.

* At 353 PM MDT, a severe thunderstorm was located 7 miles southeast
  of Pritchett, or 10 miles southwest of Springfield, moving
  northeast at 10 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Springfield and Vilas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3718 10275 3730 10291 3755 10269 3732 10237
TIME...MOT...LOC 2153Z 242DEG 9KT 3730 10276 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:27 PM MDT, 26 minutes earlier.

Area forecast discussion, Jun 3, 3:27 PM MDT, 26 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
327 PM MDT Mon Jun 3 2019

.SHORT TERM...(This evening through Tuesday)
Issued at 327 PM MDT Mon Jun 3 2019

An upper level low is expected to slowly move east-southeastward
from the southern CA border area this evening, to along the south
central AZ border area by 00Z Wed.

Have seen some relatively strong storms again today over the mtns
and high valleys, and this could continue into the early evening.
Storm coverage is expected to increase across the southeast plains
into the evening hours, with storms spreading from west to east.
There could be a couple or a few severe storms over the southeast
plains into the evening. Later this evening, showers and storms are
expected to taper off and the end by late night.

On Tue, there will still be enough moisture, that with the daytime
heating, we will again see isolated to scattered showers and
thunderstorms develop.  Temps on Tue will be about average in the
high valleys, where highs should be in the 70s, and slightly above
average over the southeast plains, where highs will range from the
upper 70s in northern El Paso County, through the 80s across the
southeast plains.

.LONG TERM...(Tuesday night through Monday)
Issued at 327 PM MDT Mon Jun 3 2019

Tuesday night-Thursday night...The old upper low across the Desert
Southwest continues to be progged to slowly lift north and east
across central New Mexico through the day on Wednesday, which then
continues to move into the western Texas Panhandle Wednesday night
and into central Kansas through the day on Thursday. There remains
some differences in how far north this system ejects across the
area, however, all models do indicate the potential for widespread
showers and storms across the area on Wednesday, with the greatest
coverage across the southern mountains. With increasing low level
moisture within developing east to southeast low level upslope flow
across the Plains, and generally weak east to northeast mid level
flow on Wednesday, moderate to locally heavy rainfall and training
of storms will be possible, especially across the southeast mountains.
This will also lead to the potential for flash flooding, mainly across
the newer burned areas of the Spring, Junkins and Hayden Pass burn
scars. Isolated to scattered showers and storms remain possible
across area on Thursday, greatest over the higher terrain, though
with more north to northwest flow aloft and less available moisture,
the threat of flash flooding will be lessened. Temperatures at to
slightly below seasonal levels continued to be progged across the
area on Wednesday and Thursday.

Friday-Monday...Upper level ridging builds across the region Friday
and Saturday, ahead of another unseasonably strong upper level
system digging across the Intermountain West and Great Basin. This
looks to bring warmer and drier weather across the area Friday and
Saturday, though isolated to scattered afternoon and evening showers
and storms can not be ruled out, especially over the higher terrain.
By Sunday, the strong upper trough looks to dig across the Rockies,
with the EC further south than the GFS with this system, with the
EC developing showers and storms along and behind the strong cold
front moving across Eastern Colorado on Sunday. Either way, at
and below seasonal temperatures remain in the offing for Sunday
and Monday, with more showers over and near the higher terrain on
Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 327 PM MDT Mon Jun 3 2019

Showers and thunderstorms will be possible across much of the area
this evening, and may at times affect the vicinity of KCOS, KALS and
KPUB. Gusty outflow winds, lightning and brief moderate to heavy
rain will be the main storm risks. Otherwise, VFR conditions are
expected through the period.  Tomorrow afternoon, there will again
be the possibility of showers/tstms affecting the terminal forecast
points.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...MW
AVIATION...28
Hazardous weather outlook, Jun 3, 11:28 AM MDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1128 AM MDT Mon Jun 3 2019

COZ058>089-093>099-041730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1128 AM MDT Mon Jun 3 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms will be possible across southern
Colorado through this evening. A few storms could become severe
over the far eastern plains, and in the San Luis Valley. Hail up
to the size of half dollars, and wind gusts up to 60 mph, will be
the primary severe storm risks.

The main threats with thunderstorms across the remainder of the area
will be cloud to ground lightning, wind gusts up to 50 mph, brief
moderate to heavy rainfall, and some of the stronger storms could
produce hail up to the size of nickels.

Warm temperatures have lead to increased snowmelt across the high
country, and the water in creeks, streams and rivers, in and near
the high country, will run high and fast the next few days.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered, primarily afternoon and evening
thunderstorms, are expected Tuesday through Friday, and then
again on Sunday. The primary storm threats from these will be
cloud to ground lightning, locally moderate to heavy rain, hail up
to the size of nickels, and wind gusts up to 50 mph at times.

In addition, storms that develop over the newer burn scars,
especially the Junkins, Hayden Pass and Spring burn scar areas
could cause localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening across all of southeast and
south central Colorado.

28/28

In the hours before

Special weather statement, Jun 3, 2:55 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
255 PM MDT Mon Jun 3 2019

COZ099-032115-
Springfield Vicinity/Baca County CO-
255 PM MDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL
315 PM MDT...

At 254 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Pritchett, or 20 miles southwest of Springfield,
moving northeast at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rural areas of southwest Baca County.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

LAT...LON 3709 10285 3721 10302 3742 10287 3725 10261
TIME...MOT...LOC 2054Z 219DEG 13KT 3721 10288

28
Special weather statement, Jun 3, 3:08 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
308 PM MDT Mon Jun 3 2019

COZ097>099-032130-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
308 PM MDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS...
NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 330 PM MDT...

At 307 PM MDT, Doppler radar was tracking an areas of strong
thunderstorms over Baca and southern Prowers Counties, moving east
at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Springfield, Pritchett, Vilas and Two Buttes Reservoir.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

LAT...LON 3713 10292 3763 10297 3776 10242 3729 10245
TIME...MOT...LOC 2107Z 259DEG 15KT 3735 10282

28
Special weather statement, Jun 3, 3:10 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
310 PM MDT Mon Jun 3 2019

COZ084-085-032200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
310 PM MDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO COUNTY
UNTIL 400 PM MDT...

At 310 PM MDT, Doppler radar was tracking a strong thunderstorm over
Fountain, or 10 miles southeast of Colorado Springs, moving east at
15 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Southeastern Colorado Springs, Fountain, Hanover, Stratmoor,
Schriever AFB, Fort Carson, Security and Security-Widefield.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

LAT...LON 3859 10480 3877 10484 3887 10442 3860 10437
TIME...MOT...LOC 2110Z 261DEG 13KT 3870 10473

PGW
Special weather statement, Jun 3, 3:11 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
311 PM MDT Mon Jun 3 2019

COZ081-084-085-032200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
311 PM MDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
400 PM MDT...

At 311 PM MDT, Doppler radar was tracking a strong thunderstorm over
western Colorado Springs, moving east at 20 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Colorado Springs, Air Force Academy, Manitou Springs, Black Forest,
Peyton, Peterson AFB, Falcon, Cimarron Hills and Stratmoor.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

LAT...LON 3877 10487 3894 10495 3910 10450 3885 10439
TIME...MOT...LOC 2111Z 251DEG 17KT 3888 10483

PGW
Local storm report, Jun 3, 3:15 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT MON JUN 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       3 W FALCON              38.93N 104.67W
06/03/2019  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&
Special weather statement, Jun 3, 3:50 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
350 PM MDT Mon Jun 3 2019

COZ099-032215-
Springfield Vicinity/Baca County CO-
350 PM MDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 415 PM
MDT...

At 350 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Pritchett, or 8 miles southwest of Springfield,
moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Springfield.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

LAT...LON 3716 10282 3736 10294 3751 10256 3725 10244
TIME...MOT...LOC 2150Z 248DEG 16KT 3732 10273

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:10 PM MDTSpecial Weather StatementPUBKiowa50 min
Jun 2, 6:11 PM MDTSpecial Weather StatementPUBBaca49 min
Jun 2, 6:18 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers27 min
Jun 2, 6:56 PM MDTSpecial Weather StatementPUBKiowa34 min
Jun 2, 7:00 PM MDTSpecial Weather StatementPUBBent30 min
Jun 3, 9:08 AM MDTAreal Flood WarningPUBConejos9 days
Jun 3, 11:30 AM MDTSpecial Weather StatementPUBSaguache30 min
Jun 3, 12:55 PM MDTSpecial Weather StatementPUBLas Animas20 min
Jun 3, 1:06 PM MDTSpecial Weather StatementPUBEl Paso24 min
Jun 3, 1:18 PM MDTSpecial Weather StatementPUBLas Animas27 min
Jun 3, 1:38 PM MDTSpecial Weather StatementPUBEl Paso52 min
Jun 3, 1:58 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jun 3, 2:05 PM MDTSpecial Weather StatementPUBCuster25 min
Jun 3, 2:11 PM MDTSpecial Weather StatementPUBLas Animas49 min
Jun 3, 2:27 PM MDTSpecial Weather StatementPUBEl Paso48 min
Jun 3, 2:42 PM MDTSpecial Weather StatementPUBBent18 min
Jun 3, 2:55 PM MDTSpecial Weather StatementPUBBaca20 min
Jun 3, 3:08 PM MDTSpecial Weather StatementPUBBaca22 min
Jun 3, 3:10 PM MDTSpecial Weather StatementPUBEl Paso50 min
Jun 3, 3:11 PM MDTSpecial Weather StatementPUBEl Paso49 min
Jun 3, 3:12 PM MDTSevere Thunderstorm WarningPUBBaca33 min
Jun 3, 3:32 PM MDTSevere Thunderstorm WarningPUBProwers28 min
Jun 3, 3:50 PM MDTSpecial Weather StatementPUBBaca25 min
Jun 3, 3:55 PM MDTTornado WarningPUBBaca35 min
Jun 3, 3:57 PM MDTSpecial Weather StatementPUBEl Paso48 min
Jun 3, 4:27 PM MDTSevere Thunderstorm WarningPUBBaca33 min
Jun 3, 4:40 PM MDTSpecial Weather StatementPUBPueblo20 min
Jun 3, 4:50 PM MDTSpecial Weather StatementPUBEl Paso25 min
Jun 3, 4:57 PM MDTSpecial Weather StatementPUBPueblo48 min
Jun 3, 5:02 PM MDTSpecial Weather StatementPUBBaca43 min
Jun 3, 5:11 PM MDTSpecial Weather StatementPUBProwers19 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.